Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2003, 6:27 PM EDT for Montgomery County, Preble County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 6:27 PM EDT (22:27 UTC)
- Expired
- Apr 20, 2003, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS51 KILN 202227 SVRILN OHC113-135-202315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 627 PM EDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN OHIO... PREBLE COUNTY IN OHIO... * UNTIL 715 PM EDT... * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF GRATIS...OR ABOUT 9 MILES NORTHWEST OF TRENTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DAYTON... ENGLEWOOD... KETTERING... MIAMISBURG... TROTWOOD... VANDALIA... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3966 8464 3948 8457 3961 8410 3993 8419
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 20, 2:15 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT SUN APR 20 2003 MODELS SIMILAR WITH UPR LO OVR UPR MS VLY PIVOTING NE TO NR LS AND ELONGATING BY 00Z. LATEST SFC ANALYSIS INDCG LO PRES OVR WI WITH SWD TRAILNG CDFNT NR IN/IL STATE LINE THRU SE MO. MODERATE INSTBY HAS DVLPD AHD OF THIS FNT WHERE BREAKS IN CLDS EXIST AND LWR TO MID 60S DWPTS HAVE ADVCTD NWD. TSTMS HAVE DVLPD ALONG ACRS WRN IN AHD OF CDNT IN AXIS OF LO LVL CNVRGC AND MODERATE INSTBY. XPCT THUNDERSTORM ACTIVITY TO CONT TO DVLP AND SHIFT E INTO CWA DURG LATE AFTN/EVE HOURS. FCST SOUNDINGS INDICATE SB CAPES APPROACHING 2000 J/KG. MODEL INSTBY TRENDS HAVE SHOWN AN INCRS. MAX DELTA THETA-E DIFF ARND 23 DEGS AND WBZ HGTS AROUND 8500FT WL BE FAVORABLE FOR DAMAGING WINDS AND HAIL. SOME SHEAR EXISTS AND STORM TYPE WL FALL INTO BORDERLINE SUPERCELLULAR. EXPECT MAIN THREAT TO BE DAMAGING WINDS FROM BOWING LINE SEGMENTS. THESE SVR-WX PARAMETERS WEAKEN OVR EASTERN SECTIONS OF CWA. WL CONT LKLY POPS ACRS ENTIRE REGION WITH THE MENTION OF POTENTIAL SVR ACRS THE W THIS EVE. CDFNT TO SHIFT E OF THE AREA LATE TNGT WITH DRY SLOT WORKING INTO THE REGION. HAVE STAYED AOA GUID TEMPS TNGT. IN HIGHLY AMPLIFIED FLO PTN...ELONGATED UPR TROF TO SHIFT E THRU GRTLKS MON INTO TUE. GOOD PVA DVLPS LATE MON AFTN INTO MON EVE WITH VORT MAX ROTATING THRU THE BASE OF THE TROF. SECONDARY TROF AXIS WHICH WL PROVIDE FAVORABLE LO LVL CONVRGC TO DROP SE THRU OH MON EVE. WL CONT LO POP CHC ACRS THE E ERLY AND THEN LATE AFTN IN THE W DUE TO SECONDARY TROF AXIS. SKIES MAY BRIEFLY START OUT AS PC BUT SHUD QUICKLY BECOME MOSTLY CLDY. WL GO WITH MOSTLY CLDY SKY COND. TEMP WISE...PREFER VALUES A LTL COOLER THAN MAV GUID. WL END CHC OF SHWRS TUE MRNG WITH UPR TROF AXIS SHIFTING E. SFC HI PRES BEGINS TO BLD IN FROM NW IN 5H CONFLUENT ZONE. SFC HI PRES TO DOMINATE THE WX TUE NIGHT INTO THU. THIS WL PROVIDE COOL BUT DRY WX. THE NEXT CHC FOR PRECIP SHUD ARRIVE THU NIGHT INTO FRI TIME FRAME WITH THE BEST CHC ALONG AND S OF OH RIVER. .ILN...NONE. RANDALL
Hazardous weather outlook, Apr 20, 5:13 AM EDT, 13 hours 14 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS FRONT. SOME OF THESE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 48 min |
| Apr 20, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami | 50 min |
| Apr 20, 7:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison | 43 min |
| Apr 20, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 46 min |
| Apr 20, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.